Pennsylvania, 2025Flash Flooding in Pennsylvania, June 6, 2025
June 6, 2025 · NWS PBZ · 26 events in 5 counties and zones
Several rounds of thunderstorms trained over portions of Lawrence, Allegheny, Westmoreland Clarion and Beaver counties on June 6th. This was a result of a very moist airmass and a stationary boundary located over northern Ohio and northwestern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $303,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of thunderstorms trained over portions of Lawrence, Allegheny, Westmoreland Clarion and Beaver counties on June 6th. This was a result of a very moist airmass and a stationary boundary located over northern Ohio and northwestern Pennsylvania. Flash flooding was reported in the aforementioned counties with considerable flooding noted in Allegheny county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 9:46 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 6, 9:46 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1046 AM EDT Fri Jun 6 2025
.SYNOPSIS...
A stationary front will remain across the region today and
tonight, and will provide the focus for periodic showers and
thunderstorms. Some storms could be severe and could contain
locally heavy rain this afternoon and evening. The front will
drift south Saturday, with shower and storm chances
diminishing. Unsettled weather is then expected Sunday through
Tuesday with a series of crossing disturbances.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:
- Additional rounds of showers and thunderstorms today
- Marginal Risk for severe storms this afternoon
- Locally heavy rainfall possible
---------------------------------------------------------------
Updated to refresh near-term grids based on radar/ob trends.
Subtle shortwave/vort max was responsible for morning
thunderstorms that produced locally heavy rainfall in portions
of eastern Ohio and southwest PA. Morning sounding measured 1.68
inch precipitable water values, which is near the climatologic
maximum for early June, highlighting the ongoing heavy rainfall
threat. The marginal (level 1 out of 5) risk for damaging wind
gusts remains. Downdraft CAPE will be less favorable today, but
a bit deep-layer shear will be present, which will allow for
storm organization and some isolated damaging gusts.
Previous discussion...
A stationary front was analyzed across northern Ohio into NW
PA. This front will remain quasi stationary today with the flow
aloft parallel to the front. Individual vort maxes embedded in
the westerly flow aloft will provide additional ascent for
showers and thunderstorms today. One shortwave is expected to
cross the area this morning, bringing an increase in showers
and a few storms. These showers and isolated thunderstorms have
recently developed across Ohio as this wave approaches.
A surface wave is expected to develop along the front this
afternoon, as it tracks across the Upper Ohio Valley region.
This should bring another increase in showers and thunderstorms.
Building diurnal instability is progged through the day, with
mean MU CAPE values ranging from 1000-1500 j/kg. An increase in
the mid and upper level flow should result in more shear than
yesterday, with 0-6km values from 30-40kt. This could result in
a few organized storms across the region, with a damaging wind
potential. The Storm Prediction Center has included most of the
area in a Marginal Risk, or level 1 out of 5, for severe storms
this afternoon and early evening.
PWATS remain elevated at around 1.5 inches. Locally heavy
rainfall is possible, though storm motion should be faster than
today. Still, if any area receives multiple storms, localized
flash flooding will be possible. Will include this potential in
the Hazardous Weather Outlook and add a mention of locally heavy
rain to the forecast grids. The threat appears to be too
localized for a flash flood watch at this time.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
KEY MESSAGES:
- Marginal Risk for severe storms early this evening
- Locally heavy rainfall possible especially this evening
- Decreased rain chances Saturday
- Increasing showers/storms Sunday
----------------------------------------------------------------
The surface wave will continue to track east along the front
early this evening. Showers and thunderstorms will continue,
along with a marginal potential for damaging wind gusts and
locally heavy rain. MU CAPE quickly diminishes this evening
after the passage of the surface wave. Expect the severe weather
potential to end early this evening with the loss of surface
based instability, though elevated instability could still
support a few storms overnight.
Another crossing shortwave trough is progged for a Friday night
passage, with showers and a few thunderstorms continuing. The
resulting WNW flow behind this trough should help to push the
front south of the region on Saturday. Expect an overall
decrease in POPS from N-S, with most areas from PIT northward
staying dry. Areas to the south will still be in closer
proximity to the front, with shower and isolated thunderstorm
chances continuing.
Saturday evening should be dry with the front to our south.
Another shortwave trough is expected to advance out of the
Midwest Saturday night, along with a developing surface low. The
trough will cross th Upper Ohio Valley region on Sunday, as the
surface low tracks across the Great Lakes, pulling the front
back north as a warm front. Increasing shower and thunderstorm
chances are expected again during the day with the approach and
passage of the shortwave trough and warm front. There is also a
potential for severe storms Sunday with increasing shear and
instability, though details will be monitored over the next
couple of days.
The front should lift north of the region Sunday night, as the
shortwave trough exits. Expect showers and thunderstorms to
taper off Sunday evening, and end overnight.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
KEY MESSAGES:
- Unsettled weather Tuesday
- Dry and less humid weather returns Wednesday and Thursday
-------------------------------------------------------------------
Model ensembles indicate a deep trough across the Upper Midwest
on Monday, advancing eastward through the day. Expect shower and
thunderstorm chances to increase again Monday with moisture and
ascent overspreading the region in SW flow ahead of the trough.
The highest shower and thunderstorm chances are expected on
Tuesday, as the trough axis crosses the region.
The trough is expected to exit the region on Wednesday, as
surface high pressure begins to build in. This should return dry
weather to the region Wednesday and Thursday.
Temperatures should average near seasonable levels through
midweek, before rising 500 mb heights and a building ridge
return readings to above average by Thursday.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
First wave of showers and isolated thunderstorms is crossing the
area this morning. Cigs have and will continue to quickly lower
into MVFR/IFR except south and east of PIT (MGW/LBE). Showers
will become spottier again by midday with gradual cig
improvement.
Scattered showers and thunderstorms are likely after 18z today as
convective temperatures are reached. Covered this threat with
PROB30s given scattered nature of potential thunderstorms.
Lingering showers/storms will diminish near 00z as cigs lower
into IFR areawide. Restrictions will overnight continue through
much of Saturday morning.
Outlook...
Widespread MVFR/IFR ceiling restrictions are expected
into Saturday as a series of shortwaves brings continued shower
and thunderstorm chances. These are likely to lift Saturday
afternoon with brief drying. Crossing low pressure will renew
restriction potential with rain on Sunday, with additional waves
of rain expected Monday into Tuesday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...WM
NEAR TERM...WM/CL
SHORT TERM...WM
LONG TERM...WM
AVIATION...Rackley
Hazardous weather outlook, Jun 6, 2:43 AM EST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
343 AM EDT Fri Jun 6 2025
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-070745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
343 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Rounds of showers and thunderstorms are expected today in the
vicinity of a stationary front across the region. There is a Marginal
Risk, or level 1 out of 5, for severe thunderstorms this afternoon
and early evening. The main hazard is expected to be damaging wind
gusts.
In addition, locally heavy rainfall is also possible with the storms.
This could lead to localized flash flooding, especially for areas
that see multiple heavy thunderstorms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a Marginal Risk for severe thunderstorms on Sunday with a
crossing warm front, especially for areas across western Pennsylvania
and northern West Virginia.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WM
Flash Flood, Lawrence
- When
- June 6, 11:24 AM EST to 1:30 PM EST
- Where
- Lawrence County, 1.25 mi WSW of Mt Jackson to 0.34 mi SW of Mt Jackson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.960, -80.450
State official reported flooding on PA 108 in both directions between Shiderly Lane and Old Hickory Road.
Flash Flood, Lawrence
- When
- June 6, 11:26 AM EST
- Where
- Lawrence County, 0.59 mi NE of New Castle to 1.37 mi ESE of New Castle
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.007, -80.344
Several reports of manhole covers being blown off in the city of New Castle. Also a transit van was stuck in the middle of the road with water over the tires. Flooding is also being reported on Covert Road.
Flash Flood, Lawrence
- When
- June 6, 11:43 AM EST to 1:30 PM EST
- Where
- Lawrence County, 1.25 mi ENE of East New Castle to 1.38 mi NE of East New Castle
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.980, -80.300
The public reported that Old Butler Road was closed due to flooding.
Flash Flood, Lawrence
- When
- June 6, 12:32 PM EST to 1:30 PM EST
- Where
- Lawrence County, 0.69 mi S of Mt Jackson to 0.87 mi S of Mt Jackson
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.960, -80.430
State official reported that Reed Road near Mount Air Road was closed due to flooding.
Flash Flood, Lawrence
- When
- June 6, 12:34 PM EST to 2:00 PM EST
- Where
- Lawrence County, 1.25 mi ESE of East New Castle to 0.19 mi SW of Wiegletown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.960, -80.300
State official and the public reported several roads closed due to flooding, including Ellwood Road, which had 2 feet of water on the roadway.
Flash Flood, Lawrence
- When
- June 6, 1:03 PM EST to 2:00 PM EST
- Where
- Lawrence County, 0.87 mi SW of Mahoningtown to 1.01 mi SSW of Mahoningtown
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.960, -80.390
The public reported that Sunnyside Road was completely flooded and closed both ways.
Flash Flood, Lawrence
- When
- June 6, 1:50 PM EST to 2:50 PM EST
- Where
- Lawrence County, 1.24 mi NNE of Wiegletown to 0.45 mi NNW of Princeton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.995, -80.257
Penndot reported flooding on Mount Herman Church Road and Boak Road between Princeton Station and Frew Mill Road.
Flash Flood, Lawrence
- When
- June 6, 2:14 PM EST to 3:00 PM EST
- Where
- Lawrence County, 1.19 mi NW of Union Vly to 0.53 mi NE of Union Vly
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.940, -80.348
PennDOT reported flooding on Union Valley Road in both directions between Fletcher Road, Savannah Road, and Snake Run Road.
Flash Flood, Allegheny
- When
- June 6, 2:30 PM EST to 5:30 PM EST
- Where
- Allegheny County, 0.27 mi S of Wall to 0.53 mi N of Pitcairn
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 40.396, -79.770
PennDOT reported flooding on PA 48 both directions between Broadway Blvd and Macbeth Dr. Also, trained spotters and the public reported flooding on several roads in Monroeville/Pitcarin including, Pitcarin Rd, Wall Ave, and Ravine St.
Flash Flood, Westmoreland
- When
- June 6, 2:30 PM EST to 5:30 PM EST
- Where
- Westmoreland County, 0.52 mi ENE of Murrysville to 1.08 mi SSE of White Vly
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.432, -79.691
Emergency Management reported several roads flooded in the area of Murrysville and Export including Trafford Rd, Washington Ave, and the intersection of Route 22 and Mellon Rd. The 911 center also reported that there was an occupied vehicle trapped in water on Pleasant Valley Rd.
Flash Flood, Westmoreland
- When
- June 6, 3:02 PM EST to 4:00 PM EST
- Where
- Westmoreland County, 0.77 mi W of Salina to 0.63 mi W of Salina
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.520, -79.515
State official reported flooding at the intersection of PA-819 and PA-981.
Flash Flood, Allegheny
- When
- June 6, 3:03 PM EST to 5:03 PM EST
- Where
- Allegheny County, 0.69 mi S of Unity Jct to 0.37 mi N of North Bessemer
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 40.490, -79.780
Local media shared photo of a flooded intersection with Plum Creek breaching its banks.
Flash Flood, Allegheny
- When
- June 6, 3:17 PM EST to 5:30 PM EST
- Where
- Allegheny County, 0.86 mi E of Braddock to 0.85 mi WSW of Pitcairn
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.398, -79.804
The public reported that a vehicle was submerged on the Tri-Boro Expressway at State Street near Turtle Creek.
Flash Flood, Westmoreland
- When
- June 6, 3:30 PM EST to 5:30 PM EST
- Where
- Westmoreland County, 0.53 mi W of Export to 0.43 mi WNW of Export
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 40.420, -79.640
Local media shared a photo of flooded parking lot and street near Ginnys Pizza in Export, PA. Image shows a sedan with water up to its back bumper.
Flash Flood, Allegheny
- When
- June 6, 3:45 PM EST to 5:45 PM EST
- Where
- Allegheny County, 1.06 mi NNW of White Oak to 0.63 mi NW of White Oak
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 40.365, -79.806
Member of the public reported Flooding on Heckman Road and 5th Street in North Versailles. An hour later, a county official reported that a house on 5th Ave was flooding with water slowly rising from the basement. Residents were unable to get out and a swift water rescue team was being dispatched.
Flash Flood, Allegheny
- When
- June 6, 4:16 PM EST to 5:30 PM EST
- Where
- Allegheny County, 1.24 mi NW of Option to 1.47 mi NNW of Option
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.444, -79.994
The public reported that several roads in downtown Pittsburgh were experiencing flooding including Grant Street, Liberty Avenue, Seventh Avenue, and East Busway.
Flash Flood, Allegheny
- When
- June 6, 4:20 PM EST to 6:20 PM EST
- Where
- Allegheny County, 0.25 mi SE of Wall to 0.26 mi SSE of Wall
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 40.398, -79.767
Local media reported that the roadway and parking lots are flooded at Lokay Lanes. Dry Camp Run has overflowed its banks. Debris in the roads as well.
Flash Flood, Allegheny
- When
- June 6, 4:20 PM EST to 6:20 PM EST
- Where
- Allegheny County, Crafton to 0.13 mi NE of Crafton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.430, -80.030
PennDOT reported flooding on I-376 eastbound at Exit 69B.
Flash Flood, Allegheny
- When
- June 6, 4:31 PM EST to 6:31 PM EST
- Where
- Allegheny County, 1.26 mi ESE of Crafton to 1.06 mi NE of Dormont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.420, -80.010
PennDOT reported flooding on state route 51 southbound between Crane Ave and Exit ramp.
Flash Flood, Allegheny
- When
- June 6, 4:48 PM EST to 5:48 PM EST
- Where
- Allegheny County, 1.48 mi SSE of Cherry City to 1.65 mi SSE of Cherry City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 40.460, -79.960
NWS Employee reported that the tunnel/ramp to get from Bigelow Blvd to the Bloomfield Bridge is flooded with about 6-10 inches of standing water. People are driving through it.
Flash Flood, Allegheny
- When
- June 6, 5:05 PM EST to 7:05 PM EST
- Where
- Allegheny County, 0.91 mi NNW of Boston to 0.94 mi SSE of White Oak
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.332, -79.807
Member of the public shared a picture on social media showing a flooded road and Jacks Run breaching its banks.
Flash Flood, Westmoreland
- When
- June 6, 5:36 PM EST to 6:50 PM EST
- Where
- Westmoreland County, 1.05 mi W of Harrison City to 0.84 mi WNW of Harrison City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.350, -79.650
Member of the public shared a photo showing State Route 130 closed in Harrison City due to being submerged in water.
Flash Flood, Westmoreland
- When
- June 6, 5:41 PM EST to 7:30 PM EST
- Where
- Westmoreland County, 0.7 mi NNE of Youndwood to 0.6 mi NNE of Youndwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.260, -79.576
Local 911 Center reported that Old Route 119 near Fosterville Road was closed due to flooding.
Flash Flood, Clarion
- When
- June 6, 6:50 PM EST to 8:50 PM EST
- Where
- Clarion County, 0.87 mi SW of Curlisville to 0.95 mi E of Curlisville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.110, -79.460
State official reported that Craggs Creek has overrun its banks and flooded Highway 68. The road was closed for a period of time.
Flash Flood, Beaver
- When
- June 6, 8:58 PM EST to 10:58 PM EST
- Where
- Beaver County, 0.69 mi N of Davidson Hgts to 0.94 mi N of Davidson Hgts
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.610, -80.250
County 911 center reported flooding on Franklin Avenue near Spring Street and flooding along Kennedy Boulevard.
Flash Flood, Beaver
- When
- June 6, 9:00 PM EST to 10:00 PM EST
- Where
- Beaver County, 0.69 mi S of Ambridge to 0.28 mi SSW of Ambridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.590, -80.230
County 911 center reported that Route 65 was temporarily closed due to flooding with vehicle stuck.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20256 deaths · 2 events
- Heat in Arizona, June 6 to 7, 20254 deaths · 2 events
- Tornadoes and Flash Flood in Texas, June 6 to 7, 2025$202,000 · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, June 6 to 7, 20251 injured · $296,000 · EF1 · 40 events
- Tornadoes and Damaging Winds in Arkansas, June 6, 20251 injured · $520,000 · EF1 · 8 events
- Tornado and Flash Flooding in Missouri, June 6 to 7, 2025$108,000 · EF1 · 40 events
- Tornadoes and Flood in Oklahoma, June 6, 2025$178,000 · EF1 · 27 events
- Tornadoes and Damaging Winds in Oklahoma, June 6, 2025$219,000 · EF1 · 15 events
- Damaging Winds in Virginia, June 6, 2025$362,000 · 65 kt wind · 17 events
- Flash Flooding and Flooding in New York, June 6 to 7, 2025$262,000 · 57 kt wind · 14 events
- Tornado and Damaging Winds in Tennessee, June 6, 2025$297,000 · EF0 · 6 events
- Damaging Winds in Virginia, June 6, 2025$91,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278105, 1278108, 1278115, 1278116, 1278118, 1278119, 1278120, 1278122, 1278133, 1278142, 1278125, 1278181, 1278143, 1278174, 1278144, 1278145, 1278148, 1278162, 1278161, 1278149, 1278151, 1278154, 1278157, 1278200, 1278202, 1278205.